Withdrawal During Pregnancy is Dangerous
While, she is 35 months pregnant how harmful is quitting cold turkey for my unborn child.
Anna Deeds Says...
Thank you for your question. Withdrawal symptoms are extremely dangerous to an unborn fetus. Your wife needs to continue taking Subutex at least until she gives birth. She would be at higher risk of having a miscarriage if she suddenly stops taking Subutex while pregnant. I suggest you talk to her doctor who was prescribing the Subutex and remind him that it is dangerous for her to suddenly stop taking the medication while pregnant. If he will not prescribe it, then you must take her to another doctor. Be sure she lets her OB/GYN know that she is on this medication. Her OB/GYN may be able to help you find another doctor or consult with her doctor to be sure she continues the medication. If you need to find a doctor, there a treatment locator on the SAMHSA website. Some additional information about pregnancy and Subutex: She cannot breast feed while on Subutex because it will pass into the milk. The baby may go through withdrawal but it is still safer for the baby than if she goes through withdrawal while pregnant. Even if the baby does have some withdrawal symptoms, it does not mean your baby won't be healthy. While it isn't ideal to get pregnant on Subutex, you can still have a healthy baby that meets normal developmental milestones. Here are some other links to information on pregnancy and Subutex:
I hope your wife gets the treatment she needs. Congrats and good luck with the baby!
Page last updated Feb 20, 2014